Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Hello, I suffer from binge eating disorder and have been

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2398 Questions
Question
Hello, I suffer from binge eating disorder and have been suffering for years. I have been doing research on the internet that is said that Vyvanse helps with Bingeing. My bingeing consists of isolating myself to stay home and eat, not being able to think about anything except eating food, eating as a result of feeling anxious and then eating more as a result of being depressed from the disappointment in myself at not being able to stop eating. I eat until I feel physically sick most of the time and I recently gained 40 lbs in 2 months from my bingeing starting up again. I really need help but have no insurance and don't know what to do. I've tried therapists, journaling, exercising, meditation and nothing seems to help.
Posted Wed, 6 Dec 2017 in Mental Health
 
 
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Vyvanse can of help

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to emphasize that treatment of binge eating disorder is never straight and most patients need multiple modes of treatment to achieve optimum output. In my experience combination of therapy, stress management and medication achieves best possible outcome.

When it comes to medication although Prozac is long approved for this purpose, Vyvanse is recent addition which have powerful effects on impulses of binge eating and other domains of disorder.

I understand that it is costly affair but suffering have more cost than medications and therapy. As suggested above follow at least two or more modes of treatment simultaneously to achieve outcome.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor